Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS Jackson, KY

June 11, 2009Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 11, 2009, 11:00 AM EDT for Pike County, Kentucky. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2009, 11:00 AM EDT (15:00 UTC)
Expired
Jun 11, 2009, 12:29 PM EDT
In force
89 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Pike County, KY

The radar

The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 111500
FFWJKL
KYC195-111800-
/O.NEW.KJKL.FF.W.0025.090611T1500Z-090611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 200 PM EDT

* AT 1053 AM EDT...HEAVY RAIN HAD ENDED IN PIKE COUNTY. HOWEVER      
  CREEKS WERE CONTINUING TO RISE. EMERGENCY MANAGEMENT REPORTED AT   
  1045 AM THE WATER FROM A RISING CREEK WAS BEGINNING TO ENTER A     
  HOUSE ON TURKEY TURKEY CREEK ROAD. THE TURKEY CREEK FIRE           
  DEPARTMENT WAS RESPONDING TO THIS INCIDENT.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
  IN THE VICINITY OF HARDY...HUDDY...MCANDREWS...PHELPS...ARGO...
  BELFRY AND BIGGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3726 8235 3720 8254 3764 8254 3770 8233
      3771 8231 3767 8229 3766 8224 3763 8221
      3764 8218 3760 8216 3759 8212 3756 8214
      3756 8210 3748 8203

$$

SBH
2 follow-up statements
000 
WGUS53 KJKL 111503 CCA
FFWJKL
KYC195-111800-
/O.COR.KJKL.FF.W.0025.090611T1500Z-090611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 200 PM EDT

* AT 1053 AM EDT...HEAVY RAIN HAD ENDED IN PIKE COUNTY. HOWEVER      
  CREEKS WERE CONTINUING TO RISE. EMERGENCY MANAGEMENT REPORTED AT   
  1045 AM THE WATER FROM A RISING CREEK WAS BEGINNING TO ENTER A     
  HOUSE ON TURKEY CREEK ROAD. THE TURKEY CREEK FIRE                  
  DEPARTMENT WAS RESPONDING TO THIS INCIDENT.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
  IN THE VICINITY OF HARDY...HUDDY...MCANDREWS...PHELPS...ARGO...
  BELFRY AND BIGGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3726 8235 3720 8254 3764 8254 3770 8233
      3771 8231 3767 8229 3766 8224 3763 8221
      3764 8218 3760 8216 3759 8212 3756 8214
      3756 8210 3748 8203

$$

SBH
000 
WGUS73 KJKL 111629
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1229 PM EDT THU JUN 11 2009

KYC195-111633-
/O.CAN.KJKL.FF.W.0025.000000T0000Z-090611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
1229 PM EDT THU JUN 11 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PIKE COUNTY...

FOLLOW UP REPORTS FROM PIKE COUNTY EMERGENCY MANAGEMENT INDICATE 
THAT WATER ROSE OUT OF A CREEK AT TURKEY CREEK DUE TO A LAND SLIDE 
INTO THE CREEK. HOWEVER THE WATER ONLY ROSE INTO THE YARD OF A HOUSE 
AND DID NOT GO INTO THE HOUSE AS PREVIOUSLY REPORTED IN A LOCAL 
STORM REPORT. THE WATER HAS SINCE RECEDED. 

THUNDERSTORMS ARE EXPECTED TO BRING ADDITIONAL HEAVY RAIN TO THE 
AREA THIS AFTERNOON AND EVENING SO A FLASH FLOOD WATCH REMAINS IN 
EFFECT UNTIL 10 PM TONIGHT. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3726 8235 3720 8254 3764 8254 3770 8233
      3771 8231 3767 8229 3766 8224 3763 8221
      3764 8218 3760 8216 3759 8212 3756 8214
      3756 8210 3748 8203

$$

SBH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 10:12 AM EDT, 48 minutes earlier.

Area forecast discussion, Jun 11, 10:12 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT THU JUN 11 2009

.SHORT TERM.../THE REST OF TODAY/...UPDATED

A QUICK UPDATE TO ADD THE FLASH FLOOD WATCH INFORMATION AT THE BOTTOM
OF THE AREA FORECAST DISCUSSION.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR THE ENTIRE AREA FOR
THIS AFTERNOON THROUGH 10 PM EDT TONIGHT. THE 12Z SOUNDING AT
NASHVILLE SHOWS PRECIPITABLE WATER OF 1.99 INCHES...AND BUFKIT DATA
SHOWS 1.5 TO 2 INCH PRECIPITABLE WATER FOR OUR AREA TODAY. COMPLEX OF
THUNDERSTORMS WITH HEAVY RAIN IN TN IS HEADED TOWARDS SOUTHERN KY.
THE 12Z NAM ALSO SUPPORTS HEAVY RAINS ACROSS THE AREA THIS AFTERNOON.
FLASH FLOOD GUIDANCE IS AS LOW AS ONE HALF INCH FOR ONE HOUR IN SOME
OF OUR SOUTHWEST COUNTIES AND THIS DOES NOT EVEN TAKE INTO ACCOUNT
THE RAIN THAT FELL THIS MORNING. FLASH FLOOD WATCH AND UPDATES TO
COME OUT SHORTLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH THURSDAY NIGHT/

THIS COMPLEX WILL LEAVE PLENTY OF SETUP FOR CONVECTION TO RE-FIRE
LATER TODAY. THIS COMBINED WITH HEATING AS WELL AS AN APPROACHING
SHORT WAVE TROUGH CURRENTLY TRAVERSING THE PLAINS WILL RESULT IN
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY
APPROACH SEVERE LIMITS...AS WIND PROFILE INCREASES SOMEWHAT DURING
THE DAY AND INSTABILITY REMAINS AMPLE. ADDITIONALLY...HEAVY RAINERS
WILL CONTINUE TO BE A CONCERN.

BY TONIGHT...THE SHORT WAVE TROUGH WILL BE EXITING...HOWEVER THE
COLD FRONT WILL BE SLOW TO MOVE THROUGH...SO WILL MAINTAIN LIKELY
POPS EARLY ON...AND THEN GRADUALLY TREND DOWN TO CHANCE POPS THROUGH
THE NIGHT.

FOR TEMPERATURES...GENERALLY STUCK WITH A PERSISTENCE FORECAST.
CLOUDS WILL CERTAINLY BE PLENTIFUL THIS MORNING...HOWEVER EVEN AN
HOUR OF HEATING WILL SPIKE READINGS QUICKLY...SO STILL THINK LOW 80S
ARE POSSIBLE FOR MOST SPOTS. ANOTHER BALMY NIGHT IS EXPECTED WITH
LOWS GENERALLY IN THE LOWER TO MIDDLE 60S.

.LONG TERM.../FRIDAY THROUGH WEDNESDAY/

FOR THE LATTER PORTION OF THE FORECAST...THE MODELS ARE IN WORSE THAN
AVERAGE AGREEMENT AS THEY HAVE TROUBLE HANDLING THE FINE DETAILS OF
ZONAL FLOW RIPPLING ABOVE THE OHIO VALLEY. THIS FAST...FOR SUMMER...
FLOW IS OCCURRING BETWEEN A BUILDING RIDGE OVER OLD MEXICO AND THE
SEASONALLY MODIFIED POLAR LOW OVER THE HUDSON BAY. THE DETAILS OF
EACH WAVE PASSING THROUGH THE REGION IN THIS FLOW PATTERN ARE QUITE
MUDDLED AND VARIED FROM EACH MODEL...BUT BROADER AND MORE GENERAL
FEATURES ARE APPARENT. EARLY FRIDAY...ONE WAVE OF ENERGY SHOULD BE
PULLING AWAY TO THE EAST WITH THE NEXT FORMING OVER THE HIGH PLAINS.
THIS LATTER ONE THEN SLIDES PAST TO OUR NORTH FRIDAY NIGHT INTO
SATURDAY. OVER THE WEEKEND...THE RIDGE TO THE SOUTHWEST SHARPENS AS
THE NORTHERN TROUGH SLIDES DEEPER INTO EASTERN CANADA. THIS
DISPLACEMENT WILL CHANGE THE PATTERN OVER THE OHIO VALLEY INTO MORE
OF A NORTHWEST FLOW ONE. THIS WILL LIKELY SERVE AS A GLIDE PATH FOR
ADDITIONAL PACKETS OF ENERGY TO SLIP INTO THE REGION LATER IN THE
WEEKEND AND FOR THE START OF THE NEW WEEK. COMPARED TO THE 12Z ECMWF
FROM WEDNESDAY...THE GFS WOULD HAVE THE RIDGING BUILD FURTHER INTO THE
DEEP SOUTH AND TENNESSEE VALLEY EARLIER THAN THE ECMWF AND THEN KEEP
THE RIDGE A BIT FLATTER TO OUR WEST...AND THUS IT PAINTS A MORE
ACTIVE WX PICTURE INTO MID WEEK. WITH BETTER CONTINUITY...AND SUPPORT
OF THE OTHER GLOBAL MODELS...THE ECMWF SOLUTION WAS PREFERRED FOR
MOST OF THE EXTENDED AND ITS SCENARIO WOULD DO A BETTER JOB OF
SUPPRESSING CONVECTION AND KEEPING OUR WEATHER MORE ON THE DRY SIDE.
ACCORDINGLY...THE FORECAST WAS NUDGED IN THIS DIRECTION FOR THE
WEEKEND AND INTO MIDWEEK.

SENSIBLE WEATHER FOR THE EXTENDED WILL FEATURE THE LATEST IN A SERIES
OF WAVES PULLING OUT OF THE AREA ON FRIDAY...BUT ANY HIGH PRESSURE
WOULD LIKELY BE TOO WEAK TO COMPLETELY SUPPRESS THE DIURNALLY DRIVEN
THREAT OF SHOWERS AND THUNDERSTORMS...AT LEAST THROUGH THE WEEKEND.
DO SEE A BIT DRIER AIR MOVING INTO THE REGION FOR SUNDAY...ESPECIALLY
IN THE NORTHEAST PORTION OF THE AREA...THAT MAY BE MORE SUCCESSFUL IN
KEEPING THE CONVECTION AT BAY. LATER ON...THE ECMWF BUILDS THAT HIGH
THROUGH THE OHIO VALLEY INTO TUESDAY...IDEALLY KEEPING THE STORM/MCS
TRACK TO OUR SOUTHWEST...BUT STILL TOO CLOSE FOR COMFORT...SO POPS
HAVE NOT BEEN COMPLETELY REMOVED. THIS HIGH THEN WOULD MOVE EAST ON
WEDNESDAY ALLOWING THE BETTER CHANCES OF CONVECTION TO RETURN TO OUR
AREA FOR MIDWEEK.

THE INHERITED FORECAST HAD MOST OF THIS THEME WELL IN HAND...SO THE
GRIDS WERE GENERALLY JUST NUDGED IN THE DIRECTION OF THE ABOVE
THOUGHTS.

&&

.AVIATION.../12Z TO 12Z/

A LARGE COMPLEX OF THUNDERSTORMS WILL BE EXITING FROM WEST TO EAST
BETWEEN 12 AND 15Z. IFR CONDITIONS OR WORSE WILL BUMP UP TO VFR
TEMPORARILY THIS MORNING...BEFORE ADDITIONAL THUNDERSTORMS FIRE UP IN
THE AFTERNOON...WITH AT LEAST MVFR RESTRICTIONS...AND SOME IFR AT
TIMES. SOME OF THESE STORMS COULD BECOME INTENSE...HOWEVER EXPECTING
THE COVERAGE TO BE ISOLATED ENOUGH TO NOT MENTION STRONG WINDS IN THE
TAFS. BY DUSK...THUNDERSTORMS WILL BE WANING...WITH FOG OR LOW STRATUS
LIKELY BUILDING IN AS A COLD FRONT SLIDES SOUTH ACROSS THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GEOGERIAN/SBH
LONG TERM....GREIF
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 11, 4:26 AM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
426 AM EDT THU JUN 11 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
426 AM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS
DURING THE DAY MAY APPROACH SEVERE LIMITS...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREATS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. THIS MAY
RESULT IN SOME MINOR FLOODING OF CREEKS AND STREAMS...WITH ISOLATED
FLASH FLOODING POSSIBLE AT LOCATIONS THAT HAVE SEEN HEAVY RAINFALL IN
THE PAST DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME FRIDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...DAMAGING WINDS...OR
HEAVY RAINFALL AND FLOODING TODAY.

GEOGERIAN

In the hours before

Special weather statement, Jun 11, 7:12 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
712 AM EDT THU JUN 11 2009

KYZ044-052-085>088-104-106>110-112>120-111200-
FLEMING-ROWAN-ELLIOTT-JOHNSON-MARTIN-WHITLEY-MORGAN-MAGOFFIN-WOLFE-
FLOYD-PIKE-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-KNOX-
HARLAN-BELL-
712 AM EDT THU JUN 11 2009

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT FAR EASTERN KENTUCKY
THROUGH 800 AM EDT THURSDAY MORNING...

AT 705 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WEST LIBERTY TO JACKSON TO WILLIAMSBURG...MOVING
EAST AT 35 MPH.

THE STORMS WILL BE NEAR SANDY HOOK...SALYERSVILLE...HAZARD AND
PINEVILLE AROUND 715 AM EDT...PAINTSVILLE...PRESTONSBURG AND
MIDDLESBORO AROUND 730 AM EDT...PIKEVILLE AND HARLAN AROUND 745
AM EDT...AND INEZ...SOUTH WILLIAMSON AND WHITESBURG AROUND 8 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 11, 8:06 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
806 AM EDT THU JUN 11 2009

KYZ088-118>120-111230-
MARTIN-PIKE-LETCHER-HARLAN-
806 AM EDT THU JUN 11 2009

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT EASTERN MARTIN...
PIKE...LETCHER AND HARLAN COUNTIES THROUGH 830 AM EDT THURSDAY
MORNING...

AT 805 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CALF CREEK TO FISHTRAP LAKE TO POPEVILLE...MOVING
EAST AT 40 MPH.

THE STORMS WILL BE NEAR WHITEPOST AROUND 810 AM EDT...TURKEY CREEK
AROUND 815 AM EDT...HARDY AROUND 820 AM EDT...TOONERVILLE AROUND 825
AM EDT...AND PAW PAW AROUND 830 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Jun 11, 9:17 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
917 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLOOD            2 NW ISOM               37.21N 82.93W
06/11/2009                   KNOTT              KY   CO-OP OBSERVER

            3 TO 4 INCHES OF WATER FLOWING ACROSS HIGHWAY 15 NEAR
            KNOTT/LETCHER COUNTY LINE.

&&

JCARICO
Local storm report, Jun 11, 9:32 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
932 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     FLOOD            STRUNK                  36.63N 84.43W
06/11/2009                   MCCREARY           KY   PUBLIC

            STREAMS BANKFUL. EVENT OCCURRED BETWEEN 754 AM AND 809
            AM. THROUGH AUTOMATED REPORTING SYSTEM.

0822 AM     FLOOD            WILLIAMSBURG            36.74N 84.17W
06/11/2009                   WHITLEY            KY   PUBLIC

            WATER OVER ROADS. EVENT OCCURRED BETWEEN 807 AM AND 822
            AM. THROUGH AUTOMATED REPORTING SYSTEM.

&&

JCARICO
Local storm report, Jun 11, 9:46 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
946 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     FLOOD            GOLDBUG                 36.79N 84.17W
06/11/2009                   WHITLEY            KY   TRAINED SPOTTER

            STANDING WATER IN GAS STATION PARKING LOT NEAR EXIT 15 OF
            INTERSTATE 75.

&&

JCARICO
Local storm report, Jun 11, 10:53 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1053 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      TURKEY CREEK            37.67N 82.31W
06/11/2009                   PIKE               KY   EMERGENCY MNGR

            CREEK BEHIND HOUSE FLOODING BACKYARD AND WATER IS
            STARTING TO ENTER HOUSE.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:37 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle53 min
Jun 11, 6:42 AM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Whitley2 hr
Jun 11, 8:37 AM EDTFlash Flood WarningJKLBell, Knox, McCreary, Whitley3 hr
Jun 11, 9:26 AM EDTAreal Flood AdvisoryJKLBell, Clay, Floyd, Harlan, Knott, Knox and 4 more3 hr
Jun 11, 10:26 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more17 hr
Jun 11, 12:45 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley60 min
Jun 11, 1:40 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley50 min
Jun 11, 2:00 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, McCreary, Pulaski, Whitley45 min
Jun 11, 2:39 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Leslie41 min
Jun 11, 2:54 PM EDTFlash Flood WarningJKLClay, Knox, Laurel3 hr
Jun 11, 3:02 PM EDTSevere Thunderstorm WarningJKLClay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more43 min
Jun 11, 3:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley, Perry28 min
Jun 11, 3:31 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more3 hr
Jun 11, 3:46 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry, Pike44 min
Jun 11, 4:00 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike45 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike64 min
Jun 11, 4:33 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Jun 11, 4:39 PM EDTAreal Flood AdvisoryJKLMenifee, Montgomery, Powell119 min
Jun 11, 4:46 PM EDTFlash Flood WarningJKLFloyd, Martin, Pike6 hr
Jun 11, 4:52 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin, Morgan, Wolfe112 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.